Alert archive / Texas / Freeze Warnings in 2013
Freeze Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Dec 6, 2013, 4:17 AM CST for Brooks County, Jim Hogg County, Kenedy County, Texas. It took effect at Dec 7, 2013, 1:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 4:17 AM CST (10:17 UTC)
- In effect from
- Dec 7, 2013, 1:00 AM CST
- Expired
- Dec 7, 2013, 3:12 AM CST
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 061017 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 AM CST FRI DEC 6 2013 ...LIGHT FREEZING CONDITIONS NORTHERN RANCH LANDS... .ARCTIC HIGH PRESSURE CONTINUES TO MOVE SOUTH WITH TEMPERATURES STEADILY FALLING TODAY AND TONIGHT. FREEZING TEMPERATURES ARE BECOMING A HIGHER PROBABILITY OVER THE NORTHERN RANCH LANDS OF JIM HOGG BROOKS AND KENEDY COUNTIES. TXZ249>251-061900- /O.NEW.KBRO.FZ.W.0002.131207T0700Z-131207T1700Z/ JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 417 AM CST FRI DEC 6 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 11 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CST SATURDAY. * TEMPERATURE...28 TO 32 DEGREES FOR AT LEAST 3 TO 9 HOURS. * TIMING...BETWEEN 1AM TO 11 AM SATURDAY. * IMPACT...SENSITIVE PLANTS AND VEGETATION ALONG WITH ANIMALS WILL BE STRESSED BY THE COLD TEMPERATURES. SHORT DURATION AND MINIMAL FREEZE SHOULD NOT IMPACT PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
2 follow-up statements
000 WWUS74 KBRO 061739 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1139 AM CST FRI DEC 6 2013 ...LIGHT FREEZING CONDITIONS ACROSS THE NORTHERN RANCH LANDS... .ARCTIC HIGH PRESSURE CONTINUES TO MOVE SOUTH WITH TEMPERATURES STEADILY FALLING THROUGH TONIGHT. FREEZING TEMPERATURES ARE BECOMING A HIGHER PROBABILITY OVER THE NORTHERN RANCH LANDS OF JIM HOGG...BROOKS AND KENEDY COUNTIES. TXZ249>251-071000- /O.CON.KBRO.FZ.W.0002.131207T0700Z-131207T1700Z/ JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 1139 AM CST FRI DEC 6 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM CST SATURDAY... * TEMPERATURE...28 TO 32 DEGREES FOR SEVERAL HOURS. * TIMING...BETWEEN 1AM TO 11 AM SATURDAY. * IMPACT...SENSITIVE PLANTS AND VEGETATION ALONG WITH ANIMALS WILL BE STRESSED BY THE COLD TEMPERATURES. SHORT DURATION AND MINIMAL FREEZE SHOULD NOT IMPACT PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
000 WWUS74 KBRO 070912 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 312 AM CST SAT DEC 7 2013 ...TEMPERATURES NOT REACHING FREEZING... .CLOUD COVER AND A STRONGER SOUTHWEST FLOW IN THE MIDDLE LAYER OF THE ATMOSPHERE ARE KEEPING TEMPERATURES FROM DROPPING TO THE FREEZING MARK AND HAVE REMAINED NEARLY STEADY ALL NIGHT. TEMPERATURES COULD APPROACH FREEZING BY SUNRISE BUT DO NOT EXPECT DURATION TO BE NO MORE THEN 2 HOURS. TXZ249>251-071015- /O.CAN.KBRO.FZ.W.0002.000000T0000Z-131207T1700Z/ JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 312 AM CST SAT DEC 7 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FREEZE WARNING. TEMPERATURES TO FALL BETWEEN 32-35 DEGREES BETWEEN 4 AND 8 AM. THIS IS ABOVE FREEZE CRITERIA. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 6, 3:59 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 6, 3:59 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CST FRI DEC 6 2013
.SHORT TERM /NOW THROUGH SATURDAY/...COLD AIR TO CONTINUE TO SPILL INTO
THE VALLEY THE NEXT 24-36 HOURS. TEMPERATURES ARE LIKELY TO FALL
OR REMAIN STEADY TODAY THEN BEGIN TO FALL AGAIN TONIGHT. SATURDAY
VERY LITTLE DIURNAL RANGE TO TAKE PLACE WITH 30S TO LOW 40S CWA
WIDE. EMPHASIS IS ON WINTER WEATHER HIGHLIGHTS WITH A FREEZE
WARNING FOR THE JIM HOGG...BROOKS AND KENEDY COUNTIES WITH ZAPATA
POSSIBLY BEING ADDED TO THE MIX IN THE NEXT FORECAST UPDATE. A
WIND CHILL ADVISORY WILL COVER THE ENTIRE CWA SHORTLY AFTER
MIDNIGHT AND GO THROUGH SATURDAY MORNING WITH LITTLE LET UP IN THE
BLUSTERY NORTH WINDS. THE NEXT CONCERN WILL BE RAIN/DRIZZLE AND IF
IT MAKES IT FAR ENOUGH NORTH AND WEST. ISENTROPIC LIFT IS BEST
OVER THE COASTAL REACHES AND ACROSS THE LOWER VALLEY WHERE LIGHT
ECHOS ARE SHOWING UP ON RADAR. MODELS SUGGEST THE ISENTROPIC
UPGLIDE STRENGTHENING LATE TONIGHT INTO SATURDAY AS SOUTHERLY FLOW
INCREASES WITH THE APPROACH OF UPPER TROUGH. PRECIPITATION IS
EXPECTED TO SPREAD NORTHWEST AND THIS PUTS THE NORTHERN RANCHLANDS
ON THE FENCE IF FREEZING RAIN/DRIZZLE DEVELOPS. FORECASTER
CONFIDENCE IS LOW AT THIS TIME WITH NOT ALL MODELS IN AGREEMENT.
GFS IS THE MOST BULLISH WITH THE HIGHER POPS. NAM IS INDICATING
LOWER POPS WITH THE ECMWF TRENDING IN BETWEEN BUT MORE LEANING
WITH THE GFS. WILL CONTINUE TO MONITOR THE COLD AIR AND THE LOW
PROBABILITY OF A FREEZING RAIN ADVISORY OR WARNING FOR FREEZING
RAIN/DRIZZLE ACROSS THE NORTHERN ZONES LATE TONIGHT AND SATURDAY
MORNING.
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...ISENTROPIC LIFT
WILL BE ONGOING AT THE START OF THE LONG TERM PERIOD WITH CHANCES
OF LIGHT RAIN AND DRIZZLE MAINLY ALONG AND EAST OF HWY 281. AS IT
STANDS NOW...TEMPERATURES ACROSS BROOKS AND KENEDY COUNTIES WILL
BE ABOVE FREEZING SO NO WINTRY PRECIPITATION EXPECTED. AS SURFACE
LOW PRESSURE DEVELOPS OVER THE WESTERN GULF OF MEXICO...DRIER AIR
WILL WRAP AROUND THE BACKSIDE OF THE SYSTEM WITH PRECIPITATION
CHANCES COMING TO AN END OVER THE WESTERN HALF OF THE AREA SUNDAY
AND MAYBE A FEW PEAKS OF THE SUN BEFORE DUSK. THAT LOW PRESSURE
WILL WEAKEN AS A REINFORCING SHOT OF COLDER AIR WORKS INTO THE
AREA MONDAY. THIS COLD FRONT WILL KNOCK TEMPERATURES DOWN ABOUT 10
DEGREES FROM MONDAY HIGHS IN THE MID 50S TO MID 40S ON TUESDAY.
LIGHT RAIN AND DRIZZLE RETURNS TO THE FORECAST MONDAY AND TUESDAY
FOR THE EASTERN HALF OF THE AREA. FORECAST CONFIDENCE LOWERS AFTER
TUESDAY WITH RESPECT TO A SHORTWAVE ACROSS THE SOUTHWEST CONUS AND
NORTHERN MEXICO. WILL KEEP FORECAST AS IS WEDNESDAY/THURSDAY WITH
WEAK OVERRUNNING AND DRIZZLE ACROSS THE COASTAL COUNTIES AND
COASTAL WATERS.
&&
.MARINE...NOW THROUGH SATURDAY...SMALL CRAFT ADVISORIES REMAIN
IN PLACE WITH STRONG NORTH WINDS PERSISTING THROUGH SATURDAY.
STRONG HIGH PRESSURE BUILDS INTO NORTH TEXAS SATURDAY MORNING WITH
THE PRESSURE GRADIENT PEAKING AT THAT TIME. A SLIGHT LOWERING OF
WINDS AND SEAS COULD OCCUR BY THE END OF THE FORECAST PERIOD.
SATURDAY NIGHT THROUGH TUESDAY...SMALL CRAFT ADVISORIES WILL BE
ONGOING SATURDAY NIGHT AND POSSIBLY INTO SUNDAY AS LOW PRESSURE
DEVELOPS ACROSS THE WESTERN GULF OF MEXICO AND SLOWLY MOVES
NORTHWARD AND LOW PRESSURE STRENGTHENS ACROSS THE HIGH PLAINS.
SUNDAY NIGHT WILL BE A LULL IN THE WINDS BEFORE ANOTHER COLD FRONT
SWEEPS THROUGH AND BRINGS STRONG NORTHERLY WINDS AND SMALL CRAFT
ADVISORIES WITH GALE GUSTS POSSIBLE AS WELL MONDAY NIGHT INTO
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 50 37 47 41 / 60 60 50 40
BROWNSVILLE 50 37 44 39 / 60 60 50 40
HARLINGEN 49 35 42 37 / 60 50 50 40
MCALLEN 47 36 41 37 / 30 30 40 40
RIO GRANDE CITY 46 36 42 38 / 10 20 40 30
SOUTH PADRE ISLAND 54 42 51 45 / 60 60 50 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 11 AM CST SATURDAY FOR TXZ249>251.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST SATURDAY
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM CST SATURDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELLHazardous weather outlook, Dec 5, 10:30 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1030 PM CST THU DEC 5 2013 TXZ248>257-070430- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1030 PM CST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. A SHARP CHANGE IN TEMPERATURES IS EXPECTED OVERNIGHT ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY IN THE WAKE OF THE ARCTIC COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH FRIDAY THROUGH WEDNESDAY. A SHARP CHANGE IN TEMPERATURES IS EXPECTED FRIDAY WITH VERY COLD CONDITIONS PERSISTING THROUGH WEDNESDAY OF NEXT WEEK. WIND CHILL ADVISORIES MAY BE NEEDED SATURDAY MORNING AND NEXT TUESDAY MORNING. A LIGHT FREEZE IS POSSIBLE TUESDAY AND WEDNESDAY MORNINGS ACROSS THE RANCH LANDS AND POSSIBLY ACROSS THE UPPER RIO GRANDE VALLEY. GMZ130-132-135-150-155-170-175-070430- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1030 PM CST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND LOWER TEXAS GULF WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS FRIDAY THROUGH LATE FRIDAY NIGHT. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED THIS WEEKEND. ADDITIONAL SMALL CRAFT ADVISORIES EXPECTED MONDAY THROUGH WEDNESDAY AS ANOTHER STRONG COLD FRONT SURGES ACROSS THE AREA ON MONDAY WITH STRONG NORTH WINDS AND BUILDING SEAS. VERY COLD TEMPERATURES TO MOVE INTO COASTAL WATERS FRIDAY AND REMAIN IN THE AREA THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:08 AM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.